Alert archive / West Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 18, NWS Charleston, WV

March 1, 20177 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Mar 1, 2017, 10:01 AM EST for 7 counties in West Virginia. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2017, 10:01 AM EST (15:01 UTC)
Expired
Mar 1, 2017, 10:30 AM EST
In force
29 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Calhoun County, WV, Doddridge County, WV, Gilmer County, WV, Pleasants County, WV, Ritchie County, WV, Tyler County, WV, Wirt County, WV

The radar

The Charleston,WV radar (KRLX), 105 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 10:11 AM ESTTSTM WND DMGSmithville, WVTREES DOWN
Mar 1, 10:30 AM ESTTSTM WND DMG5 Sse Auburn, WVMANY TREES DOWN WITH A LOT OF DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 6:48 AM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 3.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2017-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2017-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 605 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
605 m²/s²
0-3 km storm-relative helicity
588 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

449 
WUUS51 KRLX 011501
SVRRLX
WVC013-017-021-073-085-095-105-011530-
/O.NEW.KRLX.SV.W.0018.170301T1501Z-170301T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
1001 AM EST WED MAR 1 2017

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Southeastern Pleasants County in northwestern West Virginia...
  Northern Calhoun County in north central West Virginia...
  Ritchie County in northwestern West Virginia...
  Western Doddridge County in northern West Virginia...
  Northwestern Gilmer County in north central West Virginia...
  South central Tyler County in northern West Virginia...
  Eastern Wirt County in northwestern West Virginia...

* Until 1030 AM EST

* At 1001 AM EST, severe thunderstorms were located along a line
  extending from 7 miles west of North Bend State Park to near
  Spencer, moving east at 55 mph.

  HAZARD...70 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Harrisville, Pennsboro, West Union, North Bend State Park,
  Ellenboro, Cairo, Pullman, Auburn, Smithville, Newberne, Pike, Big
  Springs, Berea, Brohard, Tanner, Macfarlan, Annamoriah, Highland,
  Burnt House and Greenwood.

This includes Route 50 in West Virginia between mile markers 25 and
56.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3938 8070 3897 8078 3891 8127 3891 8129
      3890 8135 3893 8135 3926 8126 3927 8124
      3928 8126 3931 8125
TIME...MOT...LOC 1501Z 268DEG 48KT 3926 8125 3889 8135 

HAIL...0.75IN
WIND...70MPH
 
$$

09
2 follow-up statements
754 
WWUS51 KRLX 011519
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
1019 AM EST WED MAR 1 2017

WVC073-105-011529-
/O.CAN.KRLX.SV.W.0018.000000T0000Z-170301T1530Z/
Pleasants WV-Wirt WV-
1019 AM EST WED MAR 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PLEASANTS AND
EASTERN WIRT COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 100 PM EST for
northern, north central and northwestern West Virginia.

LAT...LON 3938 8070 3897 8078 3892 8120 3901 8119
      3903 8116 3904 8118 3914 8117 3927 8113
      3933 8110 3933 8108 3932 8106 3934 8104
TIME...MOT...LOC 1519Z 268DEG 48KT 3927 8098 3890 8108 

$$

WVC013-017-021-085-095-011530-
/O.CON.KRLX.SV.W.0018.000000T0000Z-170301T1530Z/
Calhoun WV-Ritchie WV-Doddridge WV-Gilmer WV-Tyler WV-
1019 AM EST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EST
FOR NORTHEASTERN CALHOUN...RITCHIE...WESTERN DODDRIDGE...NORTHWESTERN
GILMER AND SOUTH CENTRAL TYLER COUNTIES...

At 1019 AM EST, severe thunderstorms were located along a line
extending from Pennsboro to Grantsville, moving east at 55 mph.

HAZARD...70 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Harrisville, Pennsboro, West Union, North Bend State Park, Ellenboro,
Cairo, Pullman, Auburn, Greenwood, Smithville, Grove, Newberne,
Smithburg, Pike, Coxs Mills, Big Springs, Berea, Tanner, Canton and
Highland.

This includes Route 50 in West Virginia between mile markers 33 and
56.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3938 8070 3897 8078 3892 8120 3901 8119
      3903 8116 3904 8118 3914 8117 3927 8113
      3933 8110 3933 8108 3932 8106 3934 8104
TIME...MOT...LOC 1519Z 268DEG 48KT 3927 8098 3890 8108 

HAIL...0.75IN
WIND...70MPH
 
$$

13
193 
WWUS51 KRLX 011529
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
1029 AM EST WED MAR 1 2017

WVC013-017-021-085-095-011539-
/O.EXP.KRLX.SV.W.0018.000000T0000Z-170301T1530Z/
Calhoun WV-Ritchie WV-Doddridge WV-Gilmer WV-Tyler WV-
1029 AM EST WED MAR 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALHOUN...
RITCHIE...WESTERN DODDRIDGE...NORTHWESTERN GILMER AND SOUTH CENTRAL
TYLER COUNTIES WILL EXPIRE AT 1030 AM EST...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 100 PM EST for
northern, north central and northwestern West Virginia.

LAT...LON 3938 8070 3897 8078 3892 8120 3901 8119
      3903 8116 3904 8118 3914 8117 3927 8113
      3933 8110 3933 8108 3932 8106 3934 8104
TIME...MOT...LOC 1529Z 268DEG 48KT 3927 8085 3890 8095 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 7:09 AM EST, 2 hours 52 minutes earlier.

Area forecast discussion, Mar 1, 7:09 AM EST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
709 AM EST Wed Mar 1 2017

.SYNOPSIS...
Strong cold front crosses today. Reinforcing clipper system
Thursday night into Friday. High pressure this weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 7 AM Wednesday...
Included severe thunderstorm watch for the northern half of the
area til 18Z. otherwise, little change with timing and
severity.

As of 455 AM Wednesday...

Very busy weather today compliments of a strong upper trough
and cold front slamming into very moist and unstable air over
our region. Ongoing band of strong to possibly severe
thunderstorms over southeast OH at 09Z, mostly just west of the
Ohio River, is only slowly edging eastward. Another band of
strong to possibly severe thunderstorms lie along a strong cold
front dropping southeast into central Ohio. Looks like this cold
front and line of storms will merge with the first band later
this morning around the Ohio River, and then drive across the
area for remainder of the day, reaching the mountains late this
afternoon. What this means for us is a risk of flash flooding
and severe thunderstorms. We continue a flash flood watch for
the entire area today, while SPC has a slight risk of severe
thunderstorms in the west and marginal risk in the east.
Damaging winds and large hail will be the main threat in the
west, and mainly strong to damaging winds are possible in the
east. Even though an ongoing strong southerly low level jet will
relax somewhat as the day progresses, the dynamics and
instability ahead of the system will maintain a severe and flood
threat. The good news is, the precip along with the
severe/water threat, will diminish behind the front, so that
most of the precip will be east of the I79 corridor by late this
afternoon.

By tonight, with the front and any severe threat exiting the
mountains, we turn our attention back to winter. Cold air moves
in tonight, with lingering northern mountain rain showers
changing to snow showers later tonight. Any accumulation tonight
will be very light and confined the higher elevations. West winds
will be quite gusty with the cold advection, and after today,
will feel even colder.

Temperatures will be well into the 60s to around 70 today ahead
of the showers and storms, with temperatures beginning to fall
this afternoon behind the front. Lows tonight will be well down
in the 30s.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
As of 220 AM Wednesday...

Post frontal environment brings sharply colder air into the
area and lingering snow showers over the northeast mountains. A
reinforcing clipper system will anchor more cold air, for a
short time anyways, and light snow across the northern half of
the CWA and emphasized over the northeast mountains again. There
are some challenges here in terms of timing of precipitation
type changes. Ahead of the secondary cold front, there will be
brief warm air advection, and need to keep the type as rain on
the front end heading into Thursday night. The cold front passes
and snow will follow as 850mb temps drop towards -10C and 925mb
temps drop back below zero. It is these 925mb temps that really
cement the rain on the front end in the warm air advection.
Heading into Friday, try very hard to avoid a snow to rain
scheme in a post frontal environment as model temperatures and
precipitation type like to present, and it rarely happens. But
given the time of year in late winter, this may be a legitimate
solution, and the low end POPs down towards the Kanawha Valley
will likely be rain with temps around 40 or so. Cannot justify
the rain/snow adjustment up that far. In the end, there does not
look to be too much of a change in overall amounts, and it is a
low end snow event.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 220 AM Wednesday...

High pressure dominates the weekend, and holds on through early
next week while slowly pushing east. Temperatures begin
moderating again in the long term with warm air advection back
in force on Sunday and highs back in the 60s lowlands/50s
mountains. Next frontal system is slated for the Tuesday time
frame, but the forecast is dry through that time.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
12Z Wednesday thru 12Z Thursday...
As of 7 AM Wednesday...
Little change to previous forecast.

As 130 AM Wednesday...

A strong cold front will move southeastward across the area
today, preceded by showers and thunderstorms, and gusty south
winds. Some of the storms may contain damaging winds and large
hail. By around 01Z the front will be exiting the mountains,
ending the precip, except for some high elevation rain to snow showers
in the northern mountains. South winds today will be 15 to 20
KTS with gust 30 to 35 KTS.

Look for MVFR ceilings slowly eroding from south to north early
this morning, and should be mostly vfr ceilings around 4000 feet
outside of the widespread convection. Behind the front tonight,
some MVFR ceilings around 2500 feet will work back into the
northern and eastern portions of the WV, with some IFR in the
higher elevations of the northern mountains. West winds will
remain quite gusty, slowly diminishing overnight.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...

FORECAST CONFIDENCE: Lbw to Medium.

ALTERNATE SCENARIOS: Timing and location of erosion of early
morning stratus deck may very. Timing and strength of
showers/thunderstorms could also vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       12   13   14   15   16   17   18   19   20   21   22   23
EST 1HRLY       07   08   09   10   11   12   13   14   15   16   17   18
CRW CONSISTENCY  H    H    M    H    M    M    L    L    M    M    H    L
HTS CONSISTENCY  L    H    H    M    M    M    M    M    M    H    H    M
BKW CONSISTENCY  H    H    H    H    M    H    H    H    M    M    H    L
EKN CONSISTENCY  H    H    H    H    H    M    H    M    M    L    L    L
PKB CONSISTENCY  H    H    H    H    M    M    M    M    M    H    H    M
CKB CONSISTENCY  M    H    H    H    H    M    M    M    M    L    L    L

AFTER 12Z THURSDAY...
No widespread IFR conditions are expected at this time.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until 7 PM EST this evening for WVZ005>011-
     013>020-027>032-039-040-519>522-525-526.
OH...Flash Flood Watch until 7 PM EST this evening for OHZ066-067-
     075-076-083>087.
KY...Flash Flood Watch until 7 PM EST this evening for KYZ101>103-
     105.
VA...None.

&&

SYNOPSIS...JMV/26
NEAR TERM...JMV
SHORT TERM...26
LONG TERM...26
AVIATION...JMV
Hazardous weather outlook, Mar 1, 10:01 AM EST, 0 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1001 AM EST Wed Mar 1 2017

WVZ005>011-013>020-027>032-039-040-519>522-525-526-021515-
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Randolph-Southeast Randolph-
1001 AM EST Wed Mar 1 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING...
...SEVERE THUNDERSTORM WATCH 54 IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia, northern West Virginia,
southeast West Virginia, southern West Virginia and western West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

VAZ003-004-WVZ024>026-033-034-515>518-021515-
Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-
1001 AM EST Wed Mar 1 2017

...SEVERE THUNDERSTORM WATCH 55 IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

This Hazardous Weather Outlook is for southwest Virginia, and
portions of southeast West Virginia and southern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

KYZ101>103-OHZ066-067-075-076-083>087-021515-
Greenup-Carter-Boyd-Perry-Morgan-Athens-Washington-Jackson OH-Vinton-
Meigs-Gallia-Lawrence OH-
1001 AM EST Wed Mar 1 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of northeast
Kentucky and southeast Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

KYZ105-021515-
Lawrence KY-
1001 AM EST Wed Mar 1 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING...
...SEVERE THUNDERSTORM WATCH 55 IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

This Hazardous Weather Outlook is for portions of northeast
Kentucky.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

WVZ523-524-021515-
Northwest Pocahontas-Southeast Pocahontas-
1001 AM EST Wed Mar 1 2017

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

There is an enhanced risk of severe thunderstorms today. The main
threats will be damaging winds and large hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant
weather conditions according to standard operating procedures.

In the hours before

Local storm report, Mar 1, 8:42 AM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
842 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 AM     FLASH FLOOD      2 W BRUSHART            38.52N  83.12W
03/01/2017                   GREENUP            KY   911 CALL CENTER

            WATER OVER STATE ROUTE 784

&&

EVENT NUMBER RLX1700248

MEC
Special weather statement, Mar 1, 9:03 AM EST, 58 minutes before
Special Weather Statement
National Weather Service Charleston WV
903 AM EST WED MAR 1 2017

OHZ076-WVZ009-011430-
Washington-Wood-
903 AM EST WED MAR 1 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON AND
NORTHWESTERN WOOD COUNTIES...

At 903 AM EST, radar indicated strong thunderstorms were located
along a line extending from near Caldwell to 6 miles northeast of
Athens. Movement was east at 50 mph.

Wind gusts up to 50 mph and dime size hail are possible with these
storms.

Locations impacted include...
Marietta, Belpre, Beverly, Vienna, Williamstown, Belmont, Boaz,
Newport, Lowell, Macksburg, Lower Salem, Little Hocking, Fleming,
Bartlett and Devola.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 77 in West Virginia between mile markers 184 and 186.
 Interstate 77 in Ohio between mile markers 1 and 16.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3959 8135 3961 8127 3958 8125 3957 8104
      3939 8122 3934 8137 3936 8140 3934 8156
      3927 8157 3928 8167 3922 8170 3922 8173
      3927 8173 3927 8182 3932 8185 3949 8182
      3948 8171 3959 8171 3958 8148 3965 8145
TIME...MOT...LOC 1403Z 259DEG 45KT 3981 8147 3936 8200

12
Local storm report, Mar 1, 9:35 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
935 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     TSTM WND DMG     4 ESE APPLE GROVE       38.86N  81.80W
03/01/2017                   JACKSON            WV   PUBLIC

            POSSIBLE TORNADO PUBLIC REPORTS MULTIPLE TREES DOWN AND
            DAMAGE TO MOBILE HOME. SWIRL OF WIND CAME UP OVER THE
            HILL...SAID WIND NEARLY BLEW OVER MOBILE HOME WITH
            DAMAGE TO BOTH SIDES

&&

EVENT NUMBER RLX1700249

MEC
Local storm report, Mar 1, 9:46 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
946 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 AM     TSTM WND DMG     4 S LOUISA              38.05N  82.60W
03/01/2017                   LAWRENCE           KY   911 CALL CENTER

            TREE DOWN BLOCKING ROADWAY ON KY 3 VIA EMA

&&

EVENT NUMBER RLX1700250

MEC
Local storm report, Mar 1, 9:51 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
951 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     TSTM WND DMG     3 S WEBBVILLE           38.14N  82.87W
03/01/2017                   LAWRENCE           KY   911 CALL CENTER

            TREE BLOCKING KY 201 VIA EMA

&&

EVENT NUMBER RLX1700251

MEC
Local storm report, Mar 1, 10:01 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1001 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     TSTM WND DMG     1 NW HURRICANE          38.45N  82.03W
03/01/2017                   PUTNAM             WV   911 CALL CENTER

            I60W STREET SIGN DOWN AT HURRICANE I64 EXIT

&&

EVENT NUMBER RLX1700252

MEC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 4:14 AM ESTSevere Thunderstorm WarningRLXWood31 min
Mar 1, 4:23 AM ESTSpecial Weather StatementRLXDoddridge, Harrison, Taylor, Tyler37 min
Mar 1, 5:30 AM ESTSpecial Weather StatementRLXMason30 min
Mar 1, 5:44 AM ESTSevere Thunderstorm WarningRLXJackson, Mason, Wirt, Wood31 min
Mar 1, 6:15 AM ESTSevere Thunderstorm WarningRLXCalhoun, Gilmer, Jackson, Ritchie, Roane, Wirt30 min
Mar 1, 6:44 AM ESTSevere Thunderstorm WarningRLXJackson, Mason31 min
Mar 1, 6:46 AM ESTSevere Thunderstorm WarningRLXBarbour, Calhoun, Gilmer, Harrison, Lewis, Ritchie and 1 more29 min
Mar 1, 6:58 AM ESTSpecial Weather StatementRLXDoddridge, Harrison, Taylor32 min
Mar 1, 7:15 AM ESTSpecial Weather StatementRLXCalhoun, Jackson, Roane30 min
Mar 1, 7:17 AM ESTSpecial Weather StatementRLXBarbour, Lewis28 min
Mar 1, 7:36 AM ESTFlash Flood WarningRLXCalhoun, Doddridge, Gilmer, Jackson, Lewis, Ritchie and 2 more5 hr
Mar 1, 8:47 AM ESTSevere Thunderstorm WarningRLXCabell, Mason28 min
Mar 1, 8:58 AM ESTTornado WarningRLXJackson, Mason, Wood32 min
Mar 1, 9:01 AM ESTSevere Thunderstorm WarningRLXCabell, Wayne44 min
Mar 1, 9:07 AM ESTFlash Flood WarningRLXJackson, Mason, Wirt5 hr
Mar 1, 9:09 AM ESTFlash Flood WarningRLXDoddridge, Harrison, Pleasants, Ritchie, Tyler, Wirt and 1 more5 hr
Mar 1, 9:16 AM ESTSevere Thunderstorm WarningRLXCabell, Jackson, Mason, Putnam29 min
Mar 1, 9:26 AM ESTSevere Thunderstorm WarningRLXBoone, Cabell, Kanawha, Lincoln, Mingo, Putnam and 1 more49 min
Mar 1, 9:28 AM ESTTornado WarningRLXCalhoun, Jackson, Ritchie, Wirt, Wood32 min
Mar 1, 9:33 AM ESTTornado WarningRLXCalhoun, Jackson, Mason, Putnam, Roane27 min
Mar 1, 9:41 AM ESTSevere Thunderstorm WarningRLXClay, Jackson, Kanawha, Putnam, Roane34 min
Mar 1, 9:48 AM ESTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Lincoln, Logan, Mingo and 2 more27 min
Mar 1, 9:55 AM ESTTornado WarningRLXBraxton, Calhoun, Gilmer, Jackson, Roane35 min
Mar 1, 10:07 AM ESTSevere Thunderstorm WarningRLXMcDowell, Mingo, Wyoming23 min
Mar 1, 10:16 AM ESTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Fayette, Kanawha, Nicholas and 2 more29 min
Mar 1, 10:18 AM ESTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Logan, Mingo, Nicholas and 2 more27 min
Mar 1, 10:25 AM ESTSevere Thunderstorm WarningRLXBraxton, Gilmer, Lewis, Randolph, Upshur, Webster35 min
Mar 1, 10:28 AM ESTSevere Thunderstorm WarningRLXMcDowell, Mingo, Wyoming32 min
Mar 1, 10:32 AM ESTSpecial Weather StatementRLXDoddridge, Harrison, Lewis, Taylor43 min
Mar 1, 10:44 AM ESTSevere Thunderstorm WarningRLXFayette, Nicholas, Pocahontas, Raleigh, Randolph, Webster and 1 more31 min
Mar 1, 10:59 AM ESTSevere Thunderstorm WarningRLXPocahontas, Randolph, Upshur31 min
Mar 1, 11:33 AM ESTAreal Flood WarningRLXJackson, Mason, Wirt3 hr
Mar 1, 11:55 AM ESTWind AdvisoryRLXPocahontas, Randolph20 hr
Mar 1, 12:23 PM ESTAreal Flood WarningRLXDoddridge, Harrison, Pleasants, Ritchie, Tyler, Wirt and 1 more8 hr
Mar 1, 12:27 PM ESTAreal Flood WarningRLXCalhoun, Doddridge, Gilmer, Jackson, Lewis, Ritchie and 2 more2 hr
Mar 1, 6:20 PM ESTSpecial Weather StatementRLXHarrison25 min
Mar 1, 6:49 PM ESTSpecial Weather StatementRLXNicholas, Webster41 min
Mar 1, 6:52 PM ESTSpecial Weather StatementRLXRaleigh, Wyoming38 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.